Heart Rhythm Expert Forum
Cause and Cure for PVC's
About This Forum:

Questions in the Heart Rhythm forum cover topics that include heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cause and Cure for PVC's

I have been suffering from PVC's for over ten years.  When they first started, they were strong and had test after test performed.  Cardiologist said everything was fine but wanted to put me on meds to regulate my heart, which I would have to be on for the rest of my life.  I refused and was determined to find the cause instead of just masking the symptom.  

Upon further inquiry, found out I had allergy induced asthma.  Took asthma medicine for a few months and then tapered off of that too, for I am not a believer in meds.  During that time, I discovered low magnesium levels can trigger PVC's.  So started taking vitamins, maganesium, calcium, COQ10.  The PVC's seemed to vanish, only to rear their ugly head once in a great while.  

When I became pregnant, eight years later, the PVC's started again at the end of my first trimester.  Again, I started taking magnesium.  The PVC's stopped.  Wasn't sure if it was due to the magnesium or I was further along in my pregnancy and that symptom, among others (like morning sickness) went away.

Now, a couple years later, PVC's have returned.  I also notice though that my allergies are back and I am having asthma-type symptoms again.  Also notice PVC's are more apparent after I eat.  

So my question is can PVC's be allergy induced?  If I am having a slightly difficult time with my breath, due to allergic asthma, can that trigger PVC's?  
And can PVC's be sugar induced, like after a meal?  

If so, what can be done to correct this chemical imbalance in my body without taking a drug just to mask the symptom, but actually get to the root cause of the problem?

Thank you.
Related Discussions
230125_tn?1193369457

So my question is can PVC's be allergy induced?  

I have never read anything to suggest this.

If I am having a slightly difficult time with my breath, due to allergic asthma, can that trigger PVC's?  

I haven't read anything to suggest this either.

And can PVC's be sugar induced, like after a meal?  

Probably not sugar, but might be related to changes in autonomic tone related to digestion.  I have some patients and posters on this forum that report their symptoms are worse after a meal.

There is no cure for PVCs.  Some people improve with beta blockers or calcium channel blockers.  Rare cases of PVCs can be easily ablated -- this depends one where in the heart your PVCs are coming from.

I hope this helps.  Thanks for posting.
2 Comments
Blank
Avatar_n_tn
My wife had PVCs and her heart doctor prescribed her something for acid reflux.  It worked minus once or twice a month.
That being said, however, my wife and I moved to another state last year.  Neither of us have had any heart problems before and now I'm starting to get PVCs too.  Maybe you are onto something with the allergic reaction.
Blank
771756_tn?1240451676
A related discussion, daily pvc's - suffering for years was started.
Blank
Avatar_n_tn
A related discussion, PVC was started.
Blank
Avatar_f_tn
I have had PVCs for years...and I'm also a nurse...I know how scary it can be. I went to the emergency room many many times thinking I was having a heart attack. I am on atenolol 100mg a day...and as the good doctor said...it helps a lot. I was also on valium for my anxiety. When I get stressed out even with the beta blockers it kicks the PVCs into overdrive and my heart rate jumps. So many doctors in california are afraid of giving these drugs to people my age (I'm 25 years old) because of the high potential of abuse. It's sad...but true. Too many people out there ruin it for those of us who are just trying to maintain some sort of normal life. Keep your head up...it will get better. I'm not sure if there is a genetic link but my mother has them and so did my grandmother.

Be careful if you're going to ask your physician for a beta blocker or calcium channel blocker because these drugs work to lower your blood pressure and heart rate as well...so if you have a naturally low bp and pulse the drugs might lower it to a dangerous level. But I'm not a doctor...this is something you will need to discuss with him/her.
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank